Alert archive / Tennessee / River Flood Advisories in 2019
River Flood Advisory 65, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Feb 20, 2019, 9:02 AM CST for Giles County, Tennessee. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2019, 9:02 AM CST (15:02 UTC)
- Expired
- Feb 20, 2019, 8:09 PM CST
- In force
- 11 hr
- Issued by
- NWS Nashville, TN
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Richland Creek near Pulaski (PLKT1). The gauge peaked at 20.35 ft at Feb 21, 2019, 5:00 AM CST.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03584045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 20, 9:00 AM CST, 2 minutes earlier.
Area forecast discussion, Feb 20, 9:00 AM CST, 2 minutes before
Area Forecast Discussion National Weather Service Nashville TN 900 AM CST Wed Feb 20 2019 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Showers and thunderstorms continue to rumble across the Mid State this morning, with more streaming northeast out of MS/north AL. Instability remains greatest across our southern counties, reflected by a good bit of lightning and heavier rain rates there. Reports of street flooding are becoming more prevalent, too, as rain moves across some of the same locations. Areas north of I-40 and west of I-24 are already seeing an end to the heavier rainfall, and this drying trend will slowly spread eastward later this morning into the afternoon. Hi-res guidance pushes the main swath of rain east of I-65 by late afternoon/early evening, so the forecast was tweaked to reflect this slightly faster solution. High temperatures were adjusted down a degree or so in spots to reflect rain and cloud cover persistence through the day. Otherwise, the forecast remains in good shape. && .AVIATION... 06Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A warm front will continue lifting northward across Middle Tennessee, allowing winds to switch around to the south and increase our warm advection overnight. Ceilings have settled into the IFR/MVFR range, and will stay there the remainder of tonight and most of tomorrow before a cold front sweeps through late tomorrow and tomorrow evening and clears us out. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......Schaper AVIATION........08
Hazardous weather outlook, Feb 20, 5:06 AM CST, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 506 AM CST Wed Feb 20 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-211115- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 506 AM CST Wed Feb 20 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Flash flooding and rises on creeks and rivers will be possible this morning and early afternoon as waves of heavy rainfall impact the area. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday More rain will bring a continued threat of flash flooding Friday morning through Saturday night. Additional rainfall totals of 2 to 4 inches will be possible across Middle Tennessee. These totals, combined with the recent rainfall and already saturated ground, could lead to significant flooding across the area. Some strong to potentially severe thunderstorms may affect parts of Middle Tennessee on Saturday or Saturday night. Damaging winds and flooding will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed from Tuesday through Sunday due to the potential for flooding. 11
In the hours before
Local storm report, Feb 20, 6:40 AM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 AM CST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM FLOOD NOLENSVILLE 35.95N 86.65W
02/20/2019 WILLIAMSON TN SOCIAL MEDIA
PORTIONS OF KIDD ROAD REPORTEDLY UNDERWATER
&&
EVENT NUMBER OHX1900112
SHAMBURGERSpecial weather statement, Feb 20, 6:58 AM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
658 AM CST Wed Feb 20 2019
TNZ025>027-057-059-060-201330-
Hickman TN-Williamson TN-Dickson TN-Davidson TN-Maury TN-Cheatham TN-
658 AM CST Wed Feb 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...
SOUTHEASTERN DICKSON...NORTH CENTRAL MAURY...WILLIAMSON...
SOUTHEASTERN CHEATHAM AND NORTHEASTERN HICKMAN COUNTIES UNTIL 730 AM
CST...
At 657 AM CST, Doppler radar was tracking a strong thunderstorm 10
miles west of Fairview, or 15 miles southeast of Dickson, moving
northeast at 70 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Franklin, Ashland City, Brentwood, Nolensville, Forest Hills, Oak
Hill, Belle Meade, Kingston Springs, Pegram, Bellevue, Fairview,
Berry Hill, Bon Aqua, Bells Bend, Primm Springs, Lyles, Natchez Trace
At Highway 96, Beaman Park and Leipers Fork.
This includes the following highways...
Interstate 40 between mile markers 176 and 210.
Interstate 65 between mile markers 63 and 85.
Interstate 24 near mile marker 57.
Interstate 840 between mile markers 1 and 19.
LAT...LON 3576 8728 3594 8741 3628 8690 3600 8662
3592 8663
TIME...MOT...LOC 1257Z 236DEG 62KT 3593 8717
ShamburgerLocal storm report, Feb 20, 7:35 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
735 AM CST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM FLASH FLOOD FRANKLIN 35.93N 86.84W
02/20/2019 WILLIAMSON TN MEDIA
REPORT OF ROAD CLOSURE DUE TO HIGH WATER AND FLOODING
CHESTNUT LANE AND MAPLE DRIVE.
&&
EVENT NUMBER OHX1900113
FBORDENLocal storm report, Feb 20, 7:53 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
753 AM CST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM FLASH FLOOD 3 SSE LEBANON 36.17N 86.30W
02/20/2019 WILSON TN EMERGENCY MNGR
RESIDENTS OF TIMERLINE CAMPGROUND EVACUATED DUE TO
SINKING CREEK OUT OF ITS BANK.
&&
EVENT NUMBER OHX1900114
FBORDENLocal storm report, Feb 20, 8:25 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
825 AM CST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM FLASH FLOOD SPRING HILL 35.74N 86.92W
02/20/2019 MAURY TN EMERGENCY MNGR
REPORTS OF ROAD CLOSED DUE TO FLASH FLOODING, OLD
KEYDREN ROAD BETWEEN DUPLEX AND KEIDRON ROAD.
&&
EVENT NUMBER OHX1900115
FBORDENLocal storm report, Feb 20, 8:52 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
852 AM CST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM FLASH FLOOD 2 NNW LIVINGSTON 36.42N 85.34W
02/20/2019 OVERTON TN EMERGENCY MNGR
REPORTS OF ROADS CLOSED IN OVERTON COUNTY. TOWER HILL,
BRADFORD HICKS DRIVE, NORTH OAK STREET.
&&
EVENT NUMBER OHX1900116
FBORDENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 11:33 PM CST | River Flood Warning | OHX | Decatur, Hardin, Perry, Wayne | 26 days |
| Feb 20, 3:36 AM CST | Areal Flood Advisory | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 3 hr |
| Feb 20, 4:25 AM CST | Areal Flood Advisory | OHX | Dickson, Hickman, Lewis, Perry, Wayne | 3 hr |
| Feb 20, 4:55 AM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Robertson, Rutherford, Sumner, Williamson | 3 hr |
| Feb 20, 6:03 AM CST | Areal Flood Advisory | OHX | Giles, Lawrence, Marshall, Maury | 117 min |
| Feb 20, 6:18 AM CST | River Flood Advisory | OHX | Grundy | 12 hr |
| Feb 20, 6:23 AM CST | Areal Flood Advisory | OHX | Macon, Rutherford, Smith, Trousdale, Wilson | 5 hr |
| Feb 20, 6:53 AM CST | Areal Flood Advisory | OHX | Dickson, Hickman, Humphreys, Lewis, Perry, Wayne | 6 hr |
| Feb 20, 6:58 AM CST | Special Weather Statement | OHX | Williamson | 32 min |
| Feb 20, 7:22 AM CST | Areal Flood Advisory | OHX | Clay, Jackson, Overton, Pickett, Putnam | 10 hr |
| Feb 20, 7:37 AM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Hickman, Sumner, Williamson, Wilson | 6 hr |
| Feb 20, 7:57 AM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Robertson, Rutherford, Sumner, Williamson | 8 hr |
| Feb 20, 7:58 AM CST | Areal Flood Advisory | OHX | Giles, Lawrence, Marshall, Maury | 8 hr |
| Feb 20, 8:58 AM CST | Flash Flood Warning | OHX | Cannon, Davidson, Marshall, Maury, Rutherford, Williamson and 1 more | 5 hr |
| Feb 20, 9:18 AM CST | Flash Flood Warning | OHX | Bedford, Coffee, Giles, Lawrence, Marshall, Rutherford | 4 hr |
| Feb 20, 10:31 AM CST | River Flood Advisory | OHX | Davidson | 10 hr |
| Feb 20, 10:31 AM CST | River Flood Advisory | OHX | Davidson | 10 hr |
| Feb 20, 10:46 AM CST | Flash Flood Warning | OHX | Cannon, DeKalb, Putnam, Warren, White | 3 hr |
| Feb 20, 11:09 AM CST | Areal Flood Advisory | OHX | Cumberland, Fentress, Pickett | 3 hr |
| Feb 20, 12:43 PM CST | Flash Flood Warning | OHX | Clay, Cumberland, Fentress, Overton, Pickett, Putnam | 4 hr |
| Feb 20, 1:30 PM CST | Areal Flood Advisory | OHX | Rutherford, Wilson | 2 hr |
| Feb 20, 1:43 PM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, DeKalb, Warren, White | 2 hr |
| Feb 20, 1:43 PM CST | River Flood Advisory | OHX | Cheatham | 13 hr |
| Feb 20, 1:43 PM CST | River Flood Advisory | OHX | Davidson, Williamson | 69 hr |
| Feb 20, 2:21 PM CST | River Flood Warning | OHX | Maury | 6 days |
| Feb 20, 2:21 PM CST | River Flood Warning | OHX | Hickman | 8 days |
| Feb 20, 2:21 PM CST | River Flood Warning | OHX | Perry | 5 days |
| Feb 20, 2:21 PM CST | River Flood Warning | OHX | Lawrence | 12 hr |
| Feb 20, 2:29 PM CST | River Flood Advisory | OHX | Giles | 5 hr |
| Feb 20, 2:29 PM CST | River Flood Advisory | OHX | Bedford | 9 hr |
| Feb 20, 5:17 PM CST | River Flood Advisory | OHX | Bedford, Marshall | 22 hr |
| Feb 20, 5:17 PM CST | River Flood Advisory | OHX | Humphreys | 66 hr |
| Feb 20, 5:20 PM CST | River Flood Advisory | OHX | Williamson | 17 hr |
| Feb 20, 5:23 PM CST | River Flood Advisory | OHX | Davidson | 16 min |
| Feb 20, 5:23 PM CST | River Flood Advisory | OHX | Davidson | 16 min |
| Feb 20, 5:25 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 24 hr |
Nearby
River Flood Advisories in Tennessee, 2019Every river flood advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.